Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 3:06 AM CST for Lawrence County, Randolph County, Arkansas. It was in force for 39 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 3:06 AM CST (09:06 UTC)
- Expired
- Mar 1, 2017, 3:45 AM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 146 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:15 AM CST | TSTM WND DMG | Lynn, AR | FARM SHOP DAMAGED, LUMBER YARD DAMAGED, TREES UPROOTED. TIME ESTIMATED FROM RADAR. |
| Mar 1, 3:20 AM CST | TSTM WND DMG | Imboden, AR | RODEO ARENA DAMAGED, BLEACHERS OVERTURNED. TIME ESTIMATED FROM RADAR. |
| Mar 1, 3:20 AM CST | TSTM WND DMG | Imboden, AR | A U-HAUL TRAILER WAS BLOWN DOWN |
| Mar 1, 3:20 AM CST | TSTM WND DMG | Ravenden, AR | ROOF BLOWN OFF OF A HOME IN RAVENDEN |
| Mar 1, 3:25 AM CST | TSTM WND DMG | Ravenden Springs, AR | CARPORT BLOWN OFF AND TREES DOWN. |
| Mar 1, 3:35 AM CST | TSTM WND DMG | 4 Nne Walnut Ridge, AR | HANGER DOOR BLOWN IN AT WALNUT RIDGE REGIONAL AIRPORT. |
| Mar 1, 3:35 AM CST | TSTM WND DMG | Walnut Ridge, AR | TREES AND POWER LINES DOWN AT WILLIAMS BAPTIST COLLEGE |
| Mar 1, 3:35 AM CST | TSTM WND GST 76 | Walnut Ridge, AR | WIND GUST REPORTED AT WALNUT RIDGE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
058
WUUS54 KMEG 010906
SVRMEG
ARC075-121-010945-
/O.NEW.KMEG.SV.W.0022.170301T0906Z-170301T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
306 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Randolph County in eastern Arkansas...
Lawrence County in eastern Arkansas...
* Until 345 AM CST
* At 306 AM CST, severe thunderstorms were located along a line
extending from near Mammoth Spring State Park to 6 miles southeast
of Pleasant Plains, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pocahontas, Walnut Ridge, Hoxie, Black Rock, Lake Charles State
Park, Imboden, Ravenden, Reyno, College City, Portia, Maynard,
Biggers, Strawberry, Lynn, O'kean, Alicia, Ravenden Springs,
Minturn, Annieville and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a storm shelter or
small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3650 9079 3643 9078 3641 9075 3635 9075
3629 9076 3628 9081 3615 9081 3615 9079
3599 9086 3598 9084 3588 9087 3589 9136
3623 9135 3624 9126 3633 9126 3633 9128
3642 9131 3642 9135 3647 9136 3650 9141
TIME...MOT...LOC 0906Z 252DEG 61KT 3648 9150 3547 9155
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
641
WWUS54 KMEG 010930
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
330 AM CST WED MAR 1 2017
ARC075-121-010945-
/O.CON.KMEG.SV.W.0022.000000T0000Z-170301T0945Z/
Randolph AR-Lawrence AR-
330 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR RANDOLPH AND LAWRENCE COUNTIES...
At 330 AM CST, severe thunderstorms were located along a line
extending from near Gatewood to near College City to 6 miles north of
Grubbs, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pocahontas, Walnut Ridge, Hoxie, Black Rock, Lake Charles State Park,
Imboden, Ravenden, Reyno, College City, Portia, Maynard, Biggers,
Lynn, O'kean, Alicia, Ravenden Springs, Minturn, Annieville, Dalton
and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a storm shelter or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3650 9079 3643 9078 3641 9075 3635 9075
3629 9076 3628 9081 3615 9081 3615 9079
3599 9086 3598 9084 3588 9087 3589 9125
3612 9124 3624 9126 3633 9126 3633 9128
3642 9131 3642 9135 3647 9136 3650 9141
TIME...MOT...LOC 0930Z 283DEG 61KT 3657 9115 3616 9098 3574 9105
HAIL...<.75IN
WIND...60MPH
$$881
WWUS54 KMEG 010946 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
346 AM CST WED MAR 1 2017
ARC075-121-010956-
/O.EXP.KMEG.SV.W.0022.000000T0000Z-170301T0945Z/
Randolph AR-Lawrence AR-
346 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND LAWRENCE COUNTIES
HAS EXPIRED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been allowed to
expire.
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas.
LAT...LON 3650 9079 3643 9078 3641 9075 3635 9075
3629 9076 3628 9081 3615 9081 3615 9079
3599 9086 3598 9084 3588 9087 3589 9125
3612 9124 3624 9126 3633 9126 3633 9128
3642 9131 3642 9135 3647 9136 3650 9141
TIME...MOT...LOC 0946Z 252DEG 61KT 3665 9086 3624 9069 3582 9076
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:41 AM CST, 25 minutes earlier.
Area forecast discussion, Mar 1, 2:41 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 241 AM CST Wed Mar 1 2017 .DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... 06z TAFs VFR weather outside of convection...with model guidance indicating a slower passage of the approaching cold front. Adjusted timing accordingly. Gusty south to southwest winds will continue overnight...then veering west and northwest after passage. Winds will diminish significantly by sunset. Low level wind shear potential through the first 6-8 hours of the period. Worst cigs expected at TUP. Expect stronger wind gusts in convection. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 28, 11:56 PM CST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1156 PM CST Tue Feb 28 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020800- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1156 PM CST Tue Feb 28 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a slight risk for severe thunderstorms a few hours before sunrise across areas west of the Mississippi River. The primary threats will be damaging winds, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is an enhanced risk for severe thunderstorms across all of west Tennessee, including Memphis and Jackson, and for far northern Mississippi, including Olive Branch and Corinth, on Wednesday. A slight risk for severe thunderstorms will exist for the remainder of north Mississippi, including Oxford and Tupelo on Wednesday. The primary severe weather risks will include damaging winds, large hail, and a few tornadoes. The severe weather threat should end by mid afternoon Wednesday. Following a strong cold frontal passage Wednesday afternoon and evening, breezy conditions and low humidity will spread through the Midsouth. North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for the remainder of tonight through mid afternoon Wednesday. JLH
In the hours before
Local storm report, Feb 28, 10:41 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TORNADO 4 NNE LATHAM 36.48N 88.69W
02/28/2017 WEAKLEY TN TRAINED SPOTTER
POSSIBLE TORNADO IN THE AUSTIN SPRINGS AREA NEAR THE
KENTUCKY STATE LINE.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:54 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 36 min |
| Feb 28, 10:01 PM CST | Severe Thunderstorm Warning | MEG | Clay, Randolph | 29 min |
| Feb 28, 10:10 PM CST | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Mar 1, 3:23 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 52 min |
| Mar 1, 3:28 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
| Mar 1, 3:57 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Mar 1, 4:16 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 44 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Mississippi | 51 min |
| Mar 1, 5:48 AM CST | Severe Thunderstorm Warning | MEG | St. Francis | 42 min |
| Mar 1, 8:23 AM CST | Special Weather Statement | MEG | Crittenden | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.